Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 25, 2012, 6:59 PM CDT for Clark County, Scotland County, Missouri; Lee County, Van Buren County, Iowa. It was in force for 61 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2012, 6:59 PM CDT (23:59 UTC)
- Expired
- Apr 25, 2012, 8:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, IA, Van Buren County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 156 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 7:13 PM CDT | HAIL 0.88 | 5 Nw Keosauqua, IA | MOSTLY PEA SIZE HAIL FALLING. |
| Apr 25, 7:17 PM CDT | HAIL 1.75 | Lebanon, IA | TIME ESTIMATED FROM RADAR...RELAYED BY VAN BUREN SHERIFF OFFICE. |
| Apr 25, 7:18 PM CDT | HAIL 0.88 | 3 Wnw Keosauqua, IA | FELL IN PAST 2 TO 3 MINUTES. |
| Apr 25, 7:20 PM CDT | HAIL 0.75 | 2 Ese Keosauqua, IA | LOTS OF DIME SIZED HAIL FALLING. |
| Apr 25, 7:30 PM CDT | HAIL 1 | 3 Wsw Bonaparte, IA | TIME ESTIMATED FROM RADAR. |
| Apr 25, 7:33 PM CDT | HAIL 1 | 5 E Cantril, IA | MOSTLY NICKELS FALLING. |
| Apr 25, 7:33 PM CDT | HAIL 1.75 | 2 Ne Cantril, IA | |
| Apr 25, 7:33 PM CDT | HAIL 1.75 | 2 Se Cantril, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS53 KDVN 252359
SVRDVN
IAC111-177-MOC045-199-260100-
/O.NEW.KDVN.SV.W.0017.120425T2359Z-120426T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT WED APR 25 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLARK COUNTY IN NORTHEAST MISSOURI...
NORTHEASTERN SCOTLAND COUNTY IN NORTHEAST MISSOURI...
WEST CENTRAL LEE COUNTY IN SOUTHEAST IOWA...
VAN BUREN COUNTY IN SOUTHEAST IOWA...
* UNTIL 800 PM CDT.
* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY
NEAR DOUDS/LEANDO...OR 10 MILES WEST OF KEOSAUQUA...AND MOVING
SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILTON...CANTRIL...BENTONSPORT/VERNON...BONAPARTE AND CROTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4076 9219 4089 9214 4072 9160 4045 9170
4061 9219
TIME...MOT...LOC 0000Z 302DEG 27KT 4077 9210
WIND...HAIL 60MPH 1.00IN
$$
ERVIN7 follow-up statements
103
WWUS53 KDVN 260008
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 PM CDT WED APR 25 2012
IAC111-177-MOC045-199-260100-
/O.CON.KDVN.SV.W.0017.000000T0000Z-120426T0100Z/
VAN BUREN IA-LEE IA-CLARK MO-SCOTLAND MO-
708 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN SCOTLAND...NORTHWESTERN CLARK...WEST CENTRAL LEE AND
VAN BUREN COUNTIES...
AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR LEBANON...OR 9 MILES WEST OF KEOSAUQUA...MOVING
SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILTON...KILBOURN...AUSTIN COUNTY PARK...MOUNT ZION...LACEY KEOSAUQUA
STATE PARK...CANTRIL...LAKE SUGEMA
CAMPGROUND...BENTONSPORT/VERNON...AZEN...MOUNT
STERLING...BONAPARTE...FARMINGTON...ANSON...SHIMEK STATE
FOREST...CHAMBERSBURG...CROTON...PEAKSVILLE AND ATHENS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4076 9219 4089 9214 4080 9184 4071 9166
4045 9170 4061 9219
TIME...MOT...LOC 0007Z 316DEG 22KT 4075 9211
WIND...HAIL 60MPH 1.50IN
$$
ERVIN604
WWUS53 KDVN 260016
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT WED APR 25 2012
IAC111-177-MOC045-199-260100-
/O.CON.KDVN.SV.W.0017.000000T0000Z-120426T0100Z/
VAN BUREN IA-LEE IA-CLARK MO-SCOTLAND MO-
716 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN SCOTLAND...NORTHWESTERN CLARK...WEST CENTRAL LEE AND
VAN BUREN COUNTIES...
AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR LEBANON...OR 6
MILES WEST OF KEOSAUQUA...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
ZION...LACEY KEOSAUQUA STATE PARK...CANTRIL...LAKE SUGEMA
CAMPGROUND...BENTONSPORT/VERNON...AZEN...MOUNT
STERLING...BONAPARTE...INDIAN LAKE
PARK...FARMINGTON...ANSON...SHIMEK STATE
FOREST...CROTON...PEAKSVILLE...CHAMBERSBURG AND ATHENS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4076 9219 4084 9207 4080 9184 4071 9166
4045 9170 4061 9219
TIME...MOT...LOC 0015Z 316DEG 22KT 4071 9207
WIND...HAIL <58MPH 1.50IN
$$
ERVIN004
WWUS53 KDVN 260021
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT WED APR 25 2012
IAC111-260031-
/O.CAN.KDVN.SV.W.0017.000000T0000Z-120426T0100Z/
LEE IA-
721 PM CDT WED APR 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LEE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS
MOVED WEST OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.
LAT...LON 4076 9219 4084 9207 4080 9184 4070 9174
4045 9170 4061 9219
TIME...MOT...LOC 0021Z 321DEG 21KT 4068 9205
$$
IAC177-MOC045-199-260100-
/O.CON.KDVN.SV.W.0017.000000T0000Z-120426T0100Z/
VAN BUREN IA-CLARK MO-SCOTLAND MO-
721 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN SCOTLAND...NORTHWESTERN CLARK AND VAN BUREN
COUNTIES...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR LEBANON...OR 6
MILES SOUTHWEST OF KEOSAUQUA...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANTRIL...LAKE SUGEMA CAMPGROUND...BENTONSPORT/VERNON...AZEN...MOUNT
STERLING...BONAPARTE...HEATH MEMORIAL CONSERVATION AREA...INDIAN LAKE
PARK...FARMINGTON...ANSON AND CHAMBERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4076 9219 4084 9207 4080 9184 4070 9174
4045 9170 4061 9219
TIME...MOT...LOC 0021Z 321DEG 21KT 4068 9205
WIND...HAIL <58MPH 1.50IN
$$
ERVIN607
WWUS53 KDVN 260024
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
724 PM CDT WED APR 25 2012
IAC177-MOC045-199-260100-
/O.CON.KDVN.SV.W.0017.000000T0000Z-120426T0100Z/
VAN BUREN IA-CLARK MO-SCOTLAND MO-
724 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN SCOTLAND...NORTHWESTERN CLARK AND SOUTHERN VAN BUREN
COUNTIES...
AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR CANTRIL...OR 6 MILES
SOUTHWEST OF KEOSAUQUA...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BENTONSPORT/VERNON...AZEN...MOUNT STERLING...BONAPARTE...HEATH
MEMORIAL CONSERVATION AREA...INDIAN LAKE PARK...FARMINGTON...ANSON
AND CHAMBERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4073 9216 4078 9203 4077 9182 4070 9174
4045 9170 4061 9219
TIME...MOT...LOC 0024Z 321DEG 21KT 4067 9204
WIND...HAIL <58MPH 1.75IN
$$
ERVIN551
WWUS53 KDVN 260032
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 PM CDT WED APR 25 2012
IAC177-MOC045-199-260100-
/O.CON.KDVN.SV.W.0017.000000T0000Z-120426T0100Z/
VAN BUREN IA-CLARK MO-SCOTLAND MO-
732 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN SCOTLAND...NORTHWESTERN CLARK AND SOUTHERN VAN BUREN
COUNTIES...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR LAKE SUGEMA
CAMPGROUND...OR 7 MILES SOUTHWEST OF KEOSAUQUA...MOVING SOUTHEAST AT
25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
STERLING...BONAPARTE...HEATH MEMORIAL CONSERVATION AREA...INDIAN LAKE
PARK...FARMINGTON...ANSON AND CHAMBERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4061 9209 4069 9208 4072 9200 4071 9179
4070 9174 4045 9170
TIME...MOT...LOC 0033Z 321DEG 21KT 4063 9200
WIND...HAIL <58MPH 1.75IN
$$
ERVIN146
WWUS53 KDVN 260043
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT WED APR 25 2012
IAC177-MOC045-199-260100-
/O.CON.KDVN.SV.W.0017.000000T0000Z-120426T0100Z/
VAN BUREN IA-CLARK MO-SCOTLAND MO-
743 PM CDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN SCOTLAND...NORTHWESTERN CLARK AND SOUTHEASTERN VAN
BUREN COUNTIES...
AT 739 PM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR MOUNT STERLING...OR 9 MILES SOUTH OF KEOSAUQUA...
MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEATH
MEMORIAL CONSERVATION AREA...INDIAN LAKE PARK...FARMINGTON...
CHAMBERSBURG AND ANSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4061 9205 4065 9200 4068 9189 4067 9177
4067 9174 4045 9170
TIME...MOT...LOC 0044Z 321DEG 21KT 4058 9195
WIND...HAIL <58MPH 1.75IN
$$
ERVIN803
WWUS53 KDVN 260054
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 PM CDT WED APR 25 2012
IAC177-MOC045-199-260104-
/O.EXP.KDVN.SV.W.0017.000000T0000Z-120426T0100Z/
VAN BUREN IA-CLARK MO-SCOTLAND MO-
754 PM CDT WED APR 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTLAND...
NORTHWESTERN CLARK AND SOUTHEASTERN VAN BUREN COUNTIES WILL EXPIRE AT
800 PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4061 9205 4065 9200 4068 9189 4067 9177
4067 9174 4045 9170
TIME...MOT...LOC 0054Z 321DEG 21KT 4053 9190
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:11 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 25, 6:11 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 611 PM CDT WED APR 25 2012 .AVIATION... LOW PRESSURE WILL SLIDE SOUTHEAST OF EASTERN IOWA EARLY THIS EVENING...RESULTING IN NORTH TO NORTHEAST WINDS FOR THE NEXT 24 HOURS. WIDESPREAD VFR CONDITIONS ARE EXPECTED...WITH ONLY CIRRUS AND SOME SCATTERED MID CLOUDS THROUGH THROUGH THE NIGHT AND SPOTTY FAIR WEATHER CUMULUS ABOVE 5000 FT TOMORROW. THERE IS A SLIGHT CHANCE STRATUS COULD AFFECT NORTHEAST IOWA TOWARDS MORNING FOR A FEW HOURS...POSSIBLY AFFECTING THE DBQ AIRPORT. HOWEVER...WILL LEAVE THIS OUT FOR NOW...AND SHOW CLEAR SKIES TOMORROW. ERVIN && .UPDATE... THE FORCING IS WEAK THIS EVENING...AND LARGELY ALREADY PASSED BY. CAPPING HAS REMAIN STRONG...WITH ONLY ONE STORM ALLOWED NEAR THE FRONT OVER CENTRAL ILLINOIS. A FEW WEAK CELLS NEAR OTTUMWA APPEAR TO BE THE LAST GASP OF FORCING. THUS..WE UPDATED AN HOUR OR MORE AGO TO GO DRY...EXCEPT A SLIGHT CHANCE OVER FAR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS/NE MO THROUGH 00Z. ERVIN && .PREV DISCUSSION... /ISSUED 315 PM CDT WED APR 25 2012/ SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING MAIN UPSTREAM LOW PRESSURE CENTER NEAR THE DSM AREA WITH ASSOCIATED WARM FRONT BUCKLING UP INTO SOUTH CENTRAL MN...AND THEN DRAPED BACK SOUTHEASTWARD THROUGH MACOMB IL AND INTO SOUTHEASTERN IL. SOME SFC DPT POOLING DRIVING VALUES INTO THE LOWER 60S IN SOUTH CENTRAL TO SE IA ATTM...WHILE MUCH OF THE REST OF THE AREA DPTS HAVE MIXED DOWN AND REMAINED WELL DOWN IN THE 50S. BEST SFC PRESSURE FALLS/BULLS-EYE ARE STARTING TO MOVE EAST OF THE DVN CWA TOWARD EAST CENTRAL IL/WEST CENTRAL INDIANA. WV IMAGERY AS WELL AS VIS SATELLITE LOOP SUGGESTING UPPER VORT ALMOST ON TOP OF THE DVN CWA ALREADY...WHICH MEANS BEST FORCING SHOULD START TO FOLLOW THE PRESSURE FALL PATTERNS. ELEVATED CLOUD COVER/SOME HIGH BASED SHOWERS...AND IMPRESSIVE SFC BASED CIN VALUES CONTINUE TO REIGN ACRS THE CWA WITH THE CLOUD COVER AND SOME EVAPO-COOLING IMPEDING THE ARM UP TO CONVECTIVE TEMPS ESPECIALLY IN THE SECTOR SOUTH OF THE WARM FRONT. SHORT TERM...TONIGHT AND THURSDAY... TONIGHT...MUCH OF THE PARAMETERS ONGOING DISCUSSED ABOVE IN THE SYNOPSIS SUGGESTS A LIMITED THREAT OF STRONG SFC BASED CONVECTION DEVELOPING IN THE CWA...OR EVEN ELEVATED STORMS NORTH OF THE WARM FRONT THROUGH EARLY EVENING. NORMAL NOCTURNAL PROCESSES MAY EVENTUALLY DRIVE AN ELEVATED STORM EVENT BY MID TO LATE EVENING BUT MOST OF THAT WOULD LIKELY TAKE PLACE EAST AND SOUTHEAST OF THE LOCAL AREA OF CONCERN. WILL IGNORE MOST OF THE SHORT RANGE MODELS WHICH ARE TOO AGGRESSIVE WITH LOW TO MID LEVEL MOISTURE FETCH/OVERBLOWN CAPES AND INSTABILITY. ONLY THE HIRES ARW MODEL IS CLOSE TO HANDLING THE CURRENT SFC BASED MOISTURE VALUES CORRECTLY...AND THIS MODEL IGNITES INITIAL CONVECTION ACRS CENTRAL IL AROUND 7 PM CDT...AND THEN FURTHER DEVELOPS IT AS IT SCOOTS OFF TOWARD THE OH VALLEY THROUGH MIDNIGHT. WILL STILL KEEP CHC POPS GOING ESPECIALLY ACRS THE EAST/ SOUTHEAST HALF THROUGH MID EVENING IN THE POSSIBLE CONVECTIVE INITIATION ZONE UNTIL LINGERING FORCING FROM PASSING CYCLONE AND VORT ALOFT MIGRATES TO THE EAST. BUT ALL WE MAY GET IS THE CURRENT HIGH BASED PASSING SHOWERS AND SPRINKLES. ANOTHER LOW CHANCE FOR SOME DEVELOPMENT FRO AT LEAST ISOLATED SHOWERS/STORMS RIGHT BEHIND THE PASSING LOW AS WAKE NORTHWEST FLOW KICKS IN ON WANING CAP/S WESTERN FRINGE BY MID TO LATE EVENING...BUT WILL NOT PUT POPS IN FOR THAT POSSIBILITY AND LET EVENING SHIFT ASSESS IF THIS PROCESS CAN REALLY UNFOLD. IN-BUILDING HIGH PRESSURE AND NW TO NORTH FLOW COOL-ADVECTS LOWS INTO THE MID 40S IN THE NORTHEAST...TO THE LOW TO MID 50S IN THE SOUTH BY THU MORNING. THURSDAY...HIGH PRESSURE AND IT/S IN-BUILDING GRADIENT CONTINUE ON THU FOR BREEZY NORTH TO NORTHEAST SFC WINDS BUT AT LEAST MOSTLY SUNNY SKIES. DESPITE SOME ROBUST CAA...DEEP MIXING ALONG WITH THE INSOLATION WILL TRANSLATE TO THU HIGHS IN THE LOWER 60S NORTH OF HWY 30...TO THE MID AND UPPER 60S ALONG AND SOUTH OF I80. ..12.. LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY... GENERALLY BELOW NORMAL TO END THE MONTH OF APRIL... WITH TWO MAIN WINDOWS FOR RAIN... ONE DEVELOPING FRI LINGERING INTO SAT AND THE OTHER LATER MON INTO TUE. THU NGT... HAVE REMOVED RAIN CHCS WITH MODELS SHOWING DEEP DRY EASTERLY FETCH FROM BENEATH GREAT LAKES RIDGING. DESPITE INCREASE IN CLOUDS... LOWS NEAR OR EVEN JUST BELOW COOL SIDE WITH MID 30S NE TO MID 40S SW. FRI-FRI NGT... DRY EASTERLY FETCH TO SLOW SATURATION AND ONSET OF MEASURABLE RAIN FOR MANY AREAS UNTIL AFTN... CONTINUING FRI NGT. BEST COVERAGE AND AMOUNTS SUGGESTED NORTH OF HWY 34 ATTIM... AND MOSTLY LIGHT AT THAT ALTHOUGH SOME MODERATE AMOUNTS POSSIBLE LATE AT NGT INTO SAT WITH APPROACH OF MID LEVEL SHORTWAVE. DUE TO SLOWER ARRIVAL OF RAIN FRI HAVE NUDGED UP HIGHS SOME. STILL A TRICKY MAX TEMP FCST FOR FRI WITH EVAPORATIVE COOLING EFFECTS WITH VIRGA AND SPRINKLES FIRST HALF OF DAY. TEMPS NEAR STEADY FRI NGT WITH CLOUDS AND RAIN... WITH COOLEST READINGS NORTH AND WARMEST IN THE SOUTH WHERE COULD EVEN RISE SOME DEPENDING ON MOVEMENT OF WARM FRONT... WITH POTENTIAL FOR NEEDING TO EXPAND OR RAISE MIN TEMP GRADIENT NORTH TO SOUTH. SAT-SAT NGT...RAIN TAPERING OFF SAT AM BUT WILL CONTINUE WITH CHCS REST OF DAY INTO SAT NGT WITH INVERTED SFC TROUGH. WARMEST HIGHS WILL BE ACROSS THE SOUTH DUE TO WARMER START AND EARLIER END TO ANY RAIN... WHILE NEAR STEADY OR SLOW RISE ON TEMPS FAR NORTH. HAVE EXPANDED HIGH TEMP GRADIENT SOME... WITH MID/UPPER 40S NORTH TO UPPER 50S FAR SOUTH. DEPENDING ON ANY SUNSHINE AND MOVEMENT OF WARM FRONT CANT RULE OUT 60S FAR SOUTH. SUN-TUE... PATTERN RECYCLES ITSELF WITH YET ANOTHER LARGE HIGH SETTLING INTO THE GREAT LAKES THRUSTING REGION IN DEEP LOW LEVEL COOL AND DRY EASTERLY FETCH SUN INTO MON. LATE MON THROUGH TUE WILL BRING NEXT APPRECIABLE RAIN CHCS WITH NEXT BARRAGE OF PACIFIC ENERGY. WILL HOWEVER NEED TO BE WATCHFUL FOR SLOWING ARRIVAL GIVEN DRY EASTERLY FETCH. TEMPS LOOK TO MODERATE NEAR TO A BIT ABOVE NORMAL BY THE END OF THE PERIOD AND JUST BEYOND... WITH FLOW PATTERN BECOMING SEMI- ZONAL TO WSW. ..05.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN
Hazardous weather outlook, Apr 25, 3:42 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 342 PM CDT WED APR 25 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 342 PM CDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE WILL BE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS TO MOVE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH MID EVENING. THERE IS STILL A LINGERING LOW CHANCE FOR A STRONG TO SEVERE STORM TO DEVELOP THIS EVENING EAST OF THE MISSISSIPPI RIVER...BUT LATEST INDICATIONS SUGGEST THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL OCCUR TO THE EAST AND SOUTHEAST OF THE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY BE POSSIBLE NEXT TUESDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... THERE IS LOW CHANCE FOR THE NEED OF SPOTTER ACTIVATION THIS EVENING EAST OF THE MISSISSIPPI RIVER. 12
In the hours before
Special weather statement, Apr 25, 6:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 641 PM CDT WED APR 25 2012 IAZ087-088-098-099-MOZ010-260045- CLARK-HENRY-JEFFERSON-LEE-VAN BUREN- 641 PM CDT WED APR 25 2012 ...ISOLATED STRONG THUNDERSTORMS... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR DOUDS/LEANDO...OR 12 MILES NORTHWEST OF KEOSAUQUA...MOVING EAST SOUTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... DOUDS/LEANDO AROUND 645 PM CDT... BIRMINGHAM AROUND 700 PM CDT... KEOSAUQUA AROUND 705 PM CDT... BONAPARTE AROUND 725 PM CDT... 6 MILES SOUTH OF HILLSBORO AROUND 730 PM CDT... NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...AND BRIEF HEAVY RAIN...ARE EXPECTED WITH THESE STORMS. LAT...LON 4085 9154 4057 9166 4069 9218 4095 9218 TIME...MOT...LOC 2340Z 286DEG 23KT 4084 9213 ERVIN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:41 PM CDT | Special Weather Statement | DVN | Van Buren | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.